MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES; BD® HLA-B27 KIT

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES; BD® HLA-B27 KIT
Model Number 340183
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using the bd® hla-b27 kit that there were erroneous results.The following information was provided by the initial reporter: "our molecular pathology department ran some of our samples that were negative for hla-b27 by flow cytometry as part of their validation of the lamp molecular test (100% specificity).2 out of the four flow negative samples have come back positive by lamp.We are testing more negative flow samples to get an idea of the extent of the problem but early signs suggest this is going to lead to a lot of patients being recalled for testing.".
 
Additional Manufacturer Narrative
H.6: scope of issue: the scope of issue is limited to hla-b27 kit, part 340183, and lot 1321334.Problem statement: customer reported complaint to have a negative result by flow cytometry and positive result in lamp molecular testing.Investigation summary: manufacturing defect trend: there are 0 number of qn(s) containing the same or similar reported issue.Date range from 23 jan 2022 to date 23 jan 2023.Related qn(s): na.Batch history record (bhr) review: bhr parts pn 340183 lot 1321334, pn 91-0177 lot 1299249, and pn 91-0176 lot 1314365 were reviewed.The materials met all the manufacturing specifications prior to release.Complaint history review: there are 2 complaint(s) related to the reported complaint.Date range from date 23 jan 2022 to date 23 jan 2023.The complaint (b)(4), this complaint.Related complaint number(s): 5608131 investigation by evaluation of the retain sample was not performed because the date when the complaint was received on 01-30-2023, the reagent hla-b27 kit, 340183- 1321334 has already expired on 06-30-2022.Complaint investigation will be done by batch record reviews when the product was manufactured and released to stock.Returned sample analysis: the sample was not requested to be returned because photo and data was provided by the customer.Both were evaluated and was determined that 2 samples tested negative by the hla-b27 reagent and tested positive by lamp molecular test.Risk review: risk management doc (b)(4), rev01, fmea for hla-b27 clinical application running on facscanto clinical software on facs canto cytometer, was reviewed.Hazard(s) / end user risk (ruo products only) identified? yes.Hazard / end user risk (ruo products only) id#: 2.1.Cause: fitc voltage too high or too low.Harmful effects: wrong patient results.Residual severity: 8.Residual probability: 3.Residual detection: 3.Residual risk index: 72.Hazard / end user risk (ruo products only) id#: 2.2.Cause: wrong suffix entered by user.Harmful effects: wrong fitc voltage, wrong patient result.Residual severity: 8.Residual probability: 3.Residual detection: 1.Residual risk index: 24.Potential causes: based on the investigation results, the potential cause was not determined.Investigation result / analysis: the investigation was conducted by batch record review and the product met product specification when released to stock.Lamp molecular test is performed by the customer as part of testing their sample together with bd hla-b27 kit, however lamp molecular test was not and is not performed in bd as part of product release,.Therefore the comparison of results between lamp molecular test and and flow test result of bd hla kit product can not be determined.In addition, the complaint of hla-b27 kit, part 340183, and lot 1321334 was received on 23 jan 2023 and the product expiration date was 30 june 2022.Retain sample was not retested, investigation was conducted by reviewing the batch record.Customer acquired the sample in lyric, as per ifu, recommended instruments are facsvia, facscanto and facscalibur.Conclusion: as per investigation result, the product met product specification by flow test when released to stock that was manufactured on 07 dec 021, with an expiration date of 30 june 2023.The product has already expired when the complaint was received 23 jan 2023, so retain sample was not tested.Lamp testing is a molecular testing done by customer and compared result with bd hla-b27 by flow for result comparison.Bd does not perform molecular level testing, therefore the discrepancy in results between bd cell based flow testing and molecular based lamp test cannot be determined.Supporting document: pr (b)(4).Investigation executive summary: bd acknowledges the customer¿s experience regarding the indicated failure mode of result discrepancy between bd hla-b27 reagent and lamp molecular testing.Lamp molecular testing is not part of bd specification to release the product.Based on the investigation results, the reported issue was not confirmed.Bd is continually monitoring complaints received for this device and reported issues to identify emerging trends.
 
Event or Problem Description

Brand Name
NA
Common Device Name
BD® HLA-B27 KIT
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16363437
Report Number2916837-2023-00034
Device Sequence Number15156896
Product Code MZI
UDI-Device Identifier00382903401833
UDI-Public00382903401833
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
BK050073
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2022
Device Model Number340183
Device Catalogue Number340183
Device Lot Number1321334
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2023
Supplement Date Received by Manufacturer07/29/2023
Initial Report FDA Received Date02/13/2023
Supplement Report FDA Received Date08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/17/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown